Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 4, 2016, 1:40 PM CDT for Wayne County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 1:40 PM CDT (18:40 UTC)
- Expired
- Aug 4, 2016, 2:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Mobile, AL
County Wayne County, MS
The radar
The Mobile radar (KMOB), 104 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2659 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
915 WWUS84 KMOB 041840 SPSMOB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 140 PM CDT THU AUG 4 2016 MSZ067-041915- WAYNE MS- 140 PM CDT THU AUG 4 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN WAYNE COUNTY UNTIL 215 PM CDT... AT 140 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR CLARA...OR 8 MILES SOUTH OF WAYNESBORO...MOVING SOUTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLARA AND BUCKATUNNA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3163 8872 3162 8851 3144 8847 3144 8876 TIME...MOT...LOC 1840Z 005DEG 12KT 3156 8863 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 11:27 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 4, 11:27 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1127 AM CDT THU AUG 4 2016
.DISCUSSION...See updated information for land and aviation areas
below.
&&
.UPDATE...The thunderstorm complex that impacted the Pensacola
region this morning has finally weakened as a large cold pool became
dominant (seen by the westward moving outflow boundary over Mobile
County). The early morning storms produced several inches of rain a
short time aided by observed precipitable waters near 2 inches.
Convective forecast is a bit uncertain going forward through the rest
of the day. A large cloud canopy and residual stratiform rain will
cut back on the potential for additional strong storms from Baldwin
County east over to just east of Pensacola. The most favored area for
stronger storms this afternoon will be across inland SE MS where
temps have already reached the lower 90s with dewpoints in the upper
70s to low 80s. LAPS data indicates MLCAPES in this area are already
over 3000 J/kg. Given this unstable environment along with the
residual outflow boundary moving in from the west, this will be the
prime area to watch for stronger convective development. Scattered
storms are also likely across far inland SW AL and south central AL
where temps have been able to heat up away from the early morning
storm complex.
The heat advisory is already verifying over inland SW AL and SE MS
with heat indices of 108 to 110 being reported. No need to expand the
advisory further southeast given the cloud cover and rain. Likely
will have to lower highs for some of the coastal areas. 34/JFB
&&
.AVIATION...
18Z issuance...MVFR ceilings in association with the morning
thunderstorm outflow boundary will likely lift across Mobile County
by 18-19Z. Broken VFR cigs will persist across coastal AL/NW FL
through much of the afternoon in the wake of the early morning
storms. Scattered storms will develop further inland this afternoon
with brief periods of MVFR/IFR possible. Isolated to scattered
coastal convection possible again early Friday morning. 34/JFB
&&
.PREV DISCUSSION... /issued 715 AM CDT THU AUG 4 2016/
DISCUSSION...See updated information below.
UPDATE...Have updated to adjust pops for stubborn convection mainly
affecting the coastal portion of the western Florida panhandle. Made
other minor adjustments. /29
MARINE...Have updated to increase pops over the marine area this
morning based on latest convective trends. Made other minor
adjustments. /29
AVIATION...
12Z issuance...IFR/MVFR in and around scattered to numerous showers
and thunderstorms through the day. VFR conditions develop tonight.
West to southwest winds less than 10 knots through today becoming
light tonight. /13
PREV DISCUSSION... /issued 430 AM CDT THU AUG 4 2016/
NEAR TERM /Now Through Thursday night/...Strong mid/upper ridge
will remain across the southern plains today. This will place the
Gulf coast in a northerly flow aloft. This flow pattern will again
keep the seabreeze from moving very far inland and will likely delay
convection until later in the afternoon. Locally heavy rain and
frequent cloud to ground lightning will remain the main threats. Hot
conditions continue with highs in the mid 90s inland to around 90
near the coast. These high temps combined with dewpoints in the mid
and upper 70s will again produce max heat index values between 107-
109 in many spots this afternoon. A heat advisory will be issued for
southeast Mississippi and interior southwest Alabama. Showers and
thunderstorms will gradually decrease in coverage this evening with
lows in the mid 70s inland to near 80 along the coast. /13
SHORT TERM /Friday Through Saturday night/...A shortwave upper trof
located over the interior southeast states weakens while advancing southward
through Saturday night to near the north central Gulf coast while
upper ridging over the south central states advances eastward
slightly. While a surface ridge remains over the northern/central
Gulf and promotes an onshore flow, a pre-existing weak surface trof
over the Gulf coast states becomes better defined during the period
due to support from the weakening upper trof moving into the area.
Somewhat drier deep layer air moves gradually into the area through
the period as the upper level pattern changes, with precipitable
water values of 1.8-2.1 inches gradually dropping to around 1.6
inches. Expect a continued diurnal convective pattern to continue
through the period with mostly scattered convection on Friday, then
slightly less but still scattered coverage for Saturday. The stronger
storms that develop each day will be capable of wind gusts to 40
mph, heavy rains and frequent lightning. Highs on Friday will be in
the lower/mid 90s followed by a bit higher temperatures on Saturday
with highs in the mid 90s across the area except for near the coast.
While afternoon heat indices will be mostly 102-106 on Friday. As
long as drier air does not mix down during the afternoon on Saturday,
the higher daytime temperatures look to result in afternoon heat
indices of 105-110 which will likely eventually require a heat
advisory for much of the area. Lows will range from the mid 70s
inland to near 80 at the coast. /29
LONG TERM /Sunday Through Wednesday/...An interesting pattern still
looks set to evolve over the area as the weak shortwave trof combines
another upper level shortwave in the easterlies to form an upper low
over the northeast Gulf early next week. A surface low is also
expected to develop early next week over the extreme northeast Gulf
or extreme southeast states in association with this feature. The
upper low looks to break down Tuesday into Wednesday along with the
surface low as deep layer ridging builds over the Gulf. The evolving
surface/upper low pattern should support increasing rain chances
through the first half of the long term period, after which this
becomes more uncertain given the latest guidance. Have opted for now to
continue the previous package pops through the period with good
chance pops through Monday and good chance/likely pops in for Tuesday
and Wednesday. There is the potential for this system to produce very
heavy rains, and while current indications are that this will be
centered over the northeastern Gulf, the coastal counties of the
forecast area could be impacted by a heavy rainfall event early next
week. Will continue to monitor. Highs will be in the lower/mid 90s on
Sunday then moderate gradually to around 90 through Wednesday.
Afternoon heat indices of 102-108 are expected on Sunday followed by
values of 100-105 each remaining day. Lows will range from the mid
70s inland to the upper 70s/around 80 near the coast. /29
MARINE...High pressure will continue over the northern Gulf of
Mexico through the next several days. This will result in generally
light winds and low seas. Expect showers and thunderstorms to
develop each night which will linger into the late morning hours.
Winds and seas will be higher near scattered showers and
thunderstorms. /13
&&
.MOB Watches/Warnings/Advisories...
AL...Heat Advisory until 6 PM CDT this evening for ALZ051>058-261.
FL...None.
MS...Heat Advisory until 6 PM CDT this evening for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Aug 4, 4:37 AM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 437 AM CDT THU AUG 4 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-050945- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 437 AM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY FOR SOUTHEAST MISSISSIPPI AND PORTIONS OF SOUTHWEST ALABAMA DUE TO HEAT INDEX VALUES AROUND 108 DEGREES. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THROUGH THIS AFTERNOON. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN WILL BE THE MAIN THREAT. THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LOW PRESSURE SYSTEM MAY BRING HEAVY RAINS MAINLY TO THE COASTAL PORTIONS OF THE AREA EARLY NEXT WEEK. STAY TUNED FOR LATER UPDATES ON THIS POTENTIAL WEATHER SYSTEM. AFTERNOON HEAT INDEX VALUES OF 106 TO 109 ARE POSSIBLE THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY. GMZ630>635-650-655-670-675-050945- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 437 AM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE COAST THIS MORNING. THEY WILL BE CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. CONDITIONS ARE ALSO FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 4, 7:43 AM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 743 AM CDT THU AUG 4 2016 ALZ262-264-266-FLZ201>204-041345- BALDWIN CENTRAL AL-BALDWIN INLAND AL-BALDWIN COASTAL AL- ESCAMBIA COASTAL FL-SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL- ESCAMBIA INLAND FL- 743 AM CDT THU AUG 4 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...EAST CENTRAL BALDWIN...ESCAMBIA AND WEST CENTRAL SANTA ROSA COUNTIES UNTIL 845 AM CDT... AT 743 AM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF BRATT TO NEAR GONZALEZ...AND MOVING SOUTHWEST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... PENSACOLA...ENSLEY...GONZALEZ...PACE...LILLIAN AND MOLINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3092 8767 3097 8733 3061 8714 3038 8747 TIME...MOT...LOC 1243Z 050DEG 11KT 3087 8736 3064 8724
Special weather statement, Aug 4, 8:36 AM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 836 AM CDT THU AUG 4 2016 FLZ201-203-041400- SANTA ROSA INLAND FL-ESCAMBIA INLAND FL- 836 AM CDT THU AUG 4 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH CENTRAL ESCAMBIA AND NORTHWESTERN SANTA ROSA COUNTIES UNTIL 900 AM CDT... AT 836 AM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR JAY...OR NEAR CENTURY...MOVING SOUTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CENTURY...FLOMATON AND JAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3083 8726 3100 8730 3100 8710 3084 8704 TIME...MOT...LOC 1336Z 341DEG 12KT 3098 8720
Local storm report, Aug 4, 8:45 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
845 AM CDT THU AUG 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 AM FLASH FLOOD GULF BREEZE 30.36N 87.20W
08/04/2016 SANTA ROSA FL PUBLIC
FLOODING ALONG HIGHWAY 98 THROUGHOUT GULF BREEZE. REPORT
RECEIVED VIA SOCIAL MEDIA.
0745 AM FLASH FLOOD 2 ESE FERRY PASS 30.50N 87.18W
08/04/2016 ESCAMBIA FL PUBLIC
9TH AVENUE NORTH OF I-10 IS UNDER WATER. REPORT RECEIVED
VIA SOCIAL MEDIA.
&&
MBLocal storm report, Aug 4, 9:07 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
907 AM CDT THU AUG 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM MARINE TSTM WIND 5 S GOULDING 30.37N 87.21W
08/04/2016 M40 MPH GMZ634 FL MESONET
WIND GUST TO 40MPH AT THE WEATHERFLOW SITE AT FAIR POINT
LIGHT IN PENSACOLA BAY NAMED XFPL.
&&
MBLocal storm report, Aug 4, 10:59 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1059 AM CDT THU AUG 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM FLASH FLOOD 2 WNW MOLINO 30.74N 87.35W
08/04/2016 ESCAMBIA FL NEWSPAPER
INTERSECTION OF HIGHWAY 29 AND HIGHWAY 97 IN MOLINO WAS
IMPASSIBLE WITH WATER OVER THE ROADWAY. WATER REMAINS
OVER THE ROAD AS OF 1040AM BUT IS NOW PASSIBLE. REPORT
AND PICTURE VIA ONLINE NEWSPAPER ON SOCIAL MEDIA.
&&
MBSpecial weather statement, Aug 4, 1:40 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 140 PM CDT THU AUG 4 2016 MSZ067-041915- WAYNE MS- 140 PM CDT THU AUG 4 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN WAYNE COUNTY UNTIL 215 PM CDT... AT 140 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR CLARA...OR 8 MILES SOUTH OF WAYNESBORO...MOVING SOUTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLARA AND BUCKATUNNA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3163 8872 3162 8851 3144 8847 3144 8876 TIME...MOT...LOC 1840Z 005DEG 12KT 3156 8863
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:25 PM CDT | Special Marine Warning | MOB | 35 min | |
| Aug 3, 9:23 PM CDT | Special Marine Warning | MOB | 52 min | |
| Aug 3, 10:03 PM CDT | Special Marine Warning | MOB | 57 min | |
| Aug 4, 4:04 AM CDT | Heat Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 14 hr |
| Aug 4, 6:44 AM CDT | Special Marine Warning | MOB | 61 min | |
| Aug 4, 7:38 AM CDT | Special Marine Warning | MOB | 52 min | |
| Aug 4, 8:36 AM CDT | Special Weather Statement | MOB | Escambia | 24 min |
| Aug 4, 9:07 AM CDT | Areal Flood Advisory | MOB | Escambia | 113 min |
| Aug 4, 9:45 AM CDT | Flash Flood Warning | MOB | Escambia | 3 hr |
| Aug 4, 2:58 PM CDT | Special Weather Statement | MOB | Conecuh | 47 min |
| Aug 4, 5:15 PM CDT | Special Weather Statement | MOB | Crenshaw | 45 min |
| Aug 3, 8:56 PM CDT | Special Weather Statement | MOB | Okaloosa | 49 min |
| Aug 3, 9:47 PM CDT | Special Weather Statement | MOB | Okaloosa | 43 min |
| Aug 4, 6:19 AM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Aug 4, 6:25 AM CDT | Special Weather Statement | MOB | Escambia | 50 min |
| Aug 4, 6:45 AM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 3 hr |
| Aug 4, 7:12 AM CDT | Special Weather Statement | MOB | Escambia | 63 min |
| Aug 4, 7:43 AM CDT | Special Weather Statement | MOB | Escambia | 62 min |
| Aug 4, 2:35 PM CDT | Special Weather Statement | MOB | Perry | 25 min |
| Aug 4, 3:00 PM CDT | Special Weather Statement | MOB | George | 45 min |
| Aug 4, 3:30 PM CDT | Areal Flood Advisory | MOB | George, Greene, Perry | 2 hr |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.